Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 146, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 29, 2005, 11:57 PM CDT for Medina County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2005, 11:57 PM CDT (04:57 UTC)
- Expired
- May 30, 2005, 12:25 AM CDT
- In force
- 28 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Medina County, TX
The radar
The Austin/San Antonio radar (KEWX), 103 km from the middle of the area, began a volume at 04:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 5.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1222 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1841 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 300458 SVREWX TXC325-300600- /O.NEW.KEWX.SV.W.0146.050530T0457Z-050530T0600Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1157 PM CDT SUN MAY 29 2005 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... MEDINA * UNTIL 100 AM CDT * AT 1154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR NATALIA...AND MOVING EAST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE CASTROVILLE. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2938 9912 2911 9900 2910 9881 2938 9882 $$
2 follow-up statements
000 WWUS54 KEWX 300502 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1200 AM CDT MON MAY 30 2005 TXC325-300600- /O.CON.KEWX.SV.W.0146.000000T0000Z-050530T0600Z/ MEDINA TX- 1200 AM CDT MON MAY 30 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 100 AM CDT FOR MEDINA COUNTY... AT 1158 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE TWO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL. THESE STORMS WERE LOCATED NEAR DUNLAY...AND BETWEEN NATALIA AND DEVINE...MOVING EAST AT 5 MPH. THE SEVERE THUNDERSTORMS WILL AFFECT DUNLAY...CASTROVILLE...NATALIA...AND LACOSTE. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2938 9912 2911 9900 2910 9881 2938 9882 $$
000 WWUS54 KEWX 300525 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1224 AM CDT MON MAY 30 2005 TXC325-300534- /O.CAN.KEWX.SV.W.0146.000000T0000Z-050530T0600Z/ MEDINA TX- 1224 AM CDT MON MAY 30 2005 ...THE SEVERE THUNDERSTORM WARNING FOR MEDINA COUNTY IS CANCELLED... THE THUNDERSTORMS ACROSS MEDINA COUNTY HAVE WEAKENED BELOW SEVERE LEVELS. AS A RESULT...THE SEVERE THUNDERSTORM WARNING FOR MEDINA COUNTY IS CANCELLED. SMALL HAIL...VERY HEAVY RAINFALL WITH RATES OF 1 TO 2 INCHES...AND GUSTY WINDS ARE STILL POSSIBLE FOR THE NEXT HOUR OR SO. LAT...LON 2938 9912 2911 9900 2910 9881 2938 9882 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 11:47 PM CDT, 10 minutes earlier.
Area forecast discussion, May 29, 11:47 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1147 PM CDT SUN MAY 29 2005
.UPDATE...UPDATED POPS ACCORDING TO RADAR TRENDS. CLEARED SEVERE
THUNDERSTORM AND TORNADO WATCHES FROM HEADLINES. LOW TEMPS STILL
LOOK OK. GRIDS AND FORECASTS ADJUSTED ACCORDINGLY. FLASH FLOOD
WATCH CENTRAL AND EASTERN AREAS WILL CONTINUE TIL 7 AM CDT.
&&
.PREV DISCUSSION... /ISSUED 853 PM CDT SUN MAY 29 2005/
UPDATE...WILL LEAVE GRIDS AND FORECAST ALONE AT THE PRESENT TIME. HEAVY
STORMS ARE FOCUSING IN THE FLASH FLOOD WATCH AREA...MAINLY OVER SOUTHEAST
AND EASTERN PORTIONS OF THE COUNTY WARNING AREA. CAPES ARE STILL QUITE
HIGH AND INDEED ENOUGH FUEL TO KEEP HEAVY RAINS GOING FOR A FEW MORE HOURS.
SEVERE THUNDERSTORM AND TORNADO WATCHES ALSO LOOK GOOD AS JUST HAD A REPORT
OF 1.75 INCH HAIL OVER SOUTHERN TRAVIS COUNTY. BELIEVE THIS TREND OF RAPIDLY
DEVELOPING SEVERE STORMS MAY CONTINUE OVER NEXT SEVERAL HOURS GIVEN CAPES
(INSTABILITIES).
PREV DISCUSSION... /ISSUED 532 PM CDT SUN MAY 29 2005/
UPDATE...AMENDED GRIDS AND HEADLINES TO ACCOUNT FOR SEVERE THUNDERSTORM
WATCH NUMBER 351.
PREV DISCUSSION... /ISSUED 335 PM CDT SUN MAY 29 2005/
DISCUSSION...
BUSY NIGHT AHEAD AS THE UPR TROF OVR WEST CENTRAL TX SINKS SLOWLY SEWD
OVERNIGHT WHILE A S/W OVR NE MEX PUSHES EASTWARD INTO THE RIO GRANDE PLAINS
UNDERNEATH THE TROF. AMS OVR S TX HAS BECOME VERY UNSTABLE THIS AFTN WITH
70+ DEW POINTS INTO THE CENTRAL AND EASTERN CWA...OR SOUTH A SFC TROF WHICH
LIES E-W ACROSS THE HILL COUNTRY. ALSO SEEING A PUNCH OF AIR AT THE MID-LEVELS
IN THE WESTERN CWA THIS AFTN WHICH IN ADDITION TO STRONG HEATING WILL AID IN
INCREASING THE LAPSE RATES THIS EVENING. IN ADDITION TO THE SVR WX THREAT THERE
IS THE POTENTIAL FOR HEAVY RAIN AS THE SFC TROF IN THE HILL COUNTRY SINKS SLOWLY
SWD THIS EVENING AND PROVIDES A FOCUS FOR TRAINING CELLS AHEAD OF THE S/W LIFTING
OUT OF MEXICO. FLASH FLOOD WATCH HAS BEEN POSTED FOR THE CENTRAL AND EASTERN
CWA THRU 7 AM. APPEARS LESSENING CHANCES FOR CONVECTION MON-TUE...ESPECIALLY
WEST AS THE UPR TROF MOVES OFF TO OUR EAST AND A NWLY FLO PREVAILS...WITH NWLY
FLOW MCSS SKIRT OUR EASTERN COUNTIES OR STORMS DRIFT INTO THE FAR WESTERN CWA
OFF THE MEXICAN MOUNTAINS. NO BIG CHANGES FROM PREVIOUS EXTENDED WITH LOW OR NO
POPS AS UPPER RIDGE BUILDS INTO TX AHEAD OF AN UPR LOW THAT WILL TRACK ENEWD
ACROSS NRN MEXICO AND INTO WEST TX LATE THIS WEEK AND INTO THE WEEKEND.
EWX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH IN EFFECT FROM 6 PM SUNDAY UNTIL 7 AM CDT
MONDAY FOR THE FOLLOWING COUNTIES...ATASCOSA...BASTROP...
BEXAR...CALDWELL...COMAL...DE WITT...FAYETTE...FRIO...
GONZALES...GUADALUPE...HAYS...KARNES...LAVACA...LEE...
MEDINA...TRAVIS...WILLIAMSON...AND WILSON.
EWX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH IN EFFECT FROM 6 PM SUNDAY UNTIL 7 AM CDT
MONDAY FOR THE FOLLOWING COUNTIES...ATASCOSA...BASTROP...
BEXAR...CALDWELL...COMAL...DE WITT...FAYETTE...FRIO...
GONZALES...GUADALUPE...HAYS...KARNES...LAVACA...LEE...
MEDINA...TRAVIS...WILLIAMSON...AND WILSON.
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH IN EFFECT FROM 11 PM SUNDAY UNTIL 7 AM CDT
MONDAY FOR THE FOLLOWING COUNTIES...ATASCOSA...BASTROP...
BEXAR...CALDWELL...COMAL...DE WITT...FAYETTE...FRIO...
GONZALES...GUADALUPE...HAYS...KARNES...LAVACA...LEE...
MEDINA...TRAVIS...WILLIAMSON...AND WILSON.
&&
02/18In the hours before
Local storm report, May 29, 9:21 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
921 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 PM HAIL 8 SSW AUSTIN 30.20N 97.80W
05/29/2005 1.75 INCH TRAVIS TX PUBLIC
GOLFBALL HAIL AT HWY 1626 AND MANCHACA RD
&&
JPBLocal storm report, May 29, 9:37 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
937 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL 7 NNE WIMBERLEY 30.09N 98.06W
05/29/2005 1.75 INCH HAYS TX PUBLIC
GOLFBALL HAIL REPORTED BETWEEN WIMBERLY AND DRIFTWOOD.
&&
JPBSpecial weather statement, May 29, 10:02 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1002 PM CDT SUN MAY 29 2005 TXZ191-192-300315- HAYS-TRAVIS- 1002 PM CDT SUN MAY 29 2005 THE THUNDERSTORMS WHICH PROMPTED SEVERE THUNDERSTORM WARNINGS FOR HAYS AND TRAVIS COUNTIES HAVE WEAKENED AND THE WARNINGS HAVE BEEN ALLOWED TO EXPIRE.
Local storm report, May 29, 10:09 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1009 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM TSTM WND DMG 8 SSW AUSTIN 30.20N 97.80W
05/29/2005 TRAVIS TX PUBLIC
TREES DOWN AND BLOCKING ROAD AT 1625 AND MANCHACA NEAR
THE RAILROAD.
0945 PM TSTM WND GST 4 NNE SAN MARCOS 29.93N 97.90W
05/29/2005 50 MPH HAYS TX PUBLIC
ESTIMATED THUNDERSTORM WINDS OF 50 MPH ALONG WITH 1/4 TO
1/2 INCH HAIL ON INTERSTATE 35.
&&
JPBLocal storm report, May 29, 11:14 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1114 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD 10 E MOULTON 29.57N 96.98W
05/29/2005 LAVACA TX COUNTY OFFICIAL
COMMISSIONER REPORTED SEVERAL ROADS UNDERWATER NEAR
MORAVIA. UNOFFICAL RAIN REPORT OF 4 IN. LARGE TREE DOWNED
BY LIGHTNING ACROSS ROADWAY.
&&
JPBLocal storm report, May 29, 11:16 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1116 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL INGRAM 30.08N 99.24W
05/29/2005 0.88 INCH KERR TX CO-OP OBSERVER
0530 PM TSTM WND DMG YORKTOWN 28.98N 97.50W
05/29/2005 DEWITT TX LAW ENFORCEMENT
TREE BLOWN DOWN AND ACROSS ROAD IN YORKTOWN
0545 PM HAIL 8 N HALLETTSVILLE 29.56N 96.94W
05/29/2005 0.75 INCH LAVACA TX CO-OP OBSERVER
0700 PM FLASH FLOOD 10 E MOULTON 29.57N 96.98W
05/29/2005 LAVACA TX COUNTY OFFICIAL
COMMISSIONER REPORTED SEVERAL ROADS UNDERWATER NEAR
MORAVIA. UNOFFICAL RAIN REPORT OF 4 IN. LARGE TREE DOWNED
BY LIGHTNING ACROSS ROADWAY.
0752 PM HAIL RUNGE 28.89N 97.71W
05/29/2005 0.75 INCH KARNES TX LAW ENFORCEMENT
0754 PM HAIL KARNES CITY 28.89N 97.90W
05/29/2005 0.75 INCH KARNES TX LAW ENFORCEMENT
0840 PM HAIL 5 SSW AUSTIN 30.24N 97.78W
05/29/2005 1.75 INCH TRAVIS TX TRAINED SPOTTER
GOLFBALL HAIL AT SLAUGHTER LANE AND MANCHACA
0902 PM HAIL 5 S AUSTIN 30.23N 97.75W
05/29/2005 1.00 INCH TRAVIS TX PUBLIC
1 INCH HAIL AT BRODIE LANE AND WILLIAM CANNON
0909 PM HAIL 8 SSW AUSTIN 30.20N 97.80W
05/29/2005 1.75 INCH TRAVIS TX PUBLIC
GOLFBALL HAIL AT HWY 1626 AND MANCHACA RD
0925 PM TSTM WND DMG 8 SSW AUSTIN 30.20N 97.80W
05/29/2005 TRAVIS TX PUBLIC
TREES DOWN AND BLOCKING ROAD AT 1625 AND MANCHACA NEAR
THE RAILROAD.
0925 PM HAIL 7 NNE WIMBERLEY 30.09N 98.06W
05/29/2005 1.75 INCH HAYS TX PUBLIC
GOLFBALL HAIL REPORTED BETWEEN WIMBERLY AND DRIFTWOOD.
0945 PM TSTM WND GST 4 NNE SAN MARCOS 29.93N 97.90W
05/29/2005 50 MPH HAYS TX PUBLIC
ESTIMATED THUNDERSTORM WINDS OF 50 MPH ALONG WITH 1/4 TO
1/2 INCH HAIL ON INTERSTATE 35.
&&
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:58 PM CDT | Severe Thunderstorm Warning | EWX | Karnes | 47 min |
| May 29, 8:03 PM CDT | Severe Thunderstorm Warning | EWX | Gonzales | 42 min |
| May 29, 8:25 PM CDT | Flash Flood Warning | EWX | DeWitt, Gonzales, Karnes, Lavaca | 4 hr |
| May 29, 8:29 PM CDT | Severe Thunderstorm Warning | EWX | Travis | 31 min |
| May 29, 8:52 PM CDT | Severe Thunderstorm Warning | EWX | Hays, Travis | 38 min |
| May 29, 9:21 PM CDT | Severe Thunderstorm Warning | EWX | Comal | 54 min |
| May 29, 9:28 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 62 min |
| May 29, 9:28 PM CDT | Severe Thunderstorm Warning | EWX | Hays, Travis | 32 min |
| May 29, 10:03 PM CDT | Flash Flood Warning | EWX | Comal, Hays, Travis | 3 hr |
| May 29, 10:09 PM CDT | Severe Thunderstorm Warning | EWX | Uvalde | 18 min |
| May 29, 10:54 PM CDT | Severe Thunderstorm Warning | EWX | Medina | 66 min |
| May 30, 1:28 AM CDT | Flash Flood Warning | EWX | Hays | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.